U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Is it normal for neosporin to cause pain around a cut?

1 doctor answer1 doctor weighed in
Dr. Donald Mantz
Family Medicine 39 years experience
It is possible: Some people develop an allergy to neosporin. It is a triple antibiotic, and something called neomycin which is one of the antibiotics can cause allergies. If the wound worsens after using neosporin, best to switch to polysporin (bacitracin and polymyxin) or bacitracin. If still not responding, there may be an infection that requires stronger treatment, so see physician.

Related questions

A 37-year-old member asked:
Is ?Neosporin ointment ok to?Put on any cut?
1 doctor answer1 doctor weighed in
A 41-year-old female asked:
Is bacitracin better or Neosporin for cuts after stitches?
1 doctor answer1 doctor weighed in
A 39-year-old member asked:
Can you use neosporin on a cut or scratched eye ?
1 doctor answer2 doctors weighed in
A 35-year-old member asked:
If a cut is already infected, should I keep using neosporin?
1 doctor answer4 doctors weighed in
A 35-year-old member asked:
I have a wide cut a third of an inch long. Will vaseline or neosporin help?
1 doctor answer1 doctor weighed in
Last updated Apr 19, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.